Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

June 2004, Volume 34 Number 6 , p 28 - 28

Author

  • MARGE WARESAK RN, BSN

Abstract

© 2004 Lippincott Williams & Wilkins, Inc. Volume 34(6)             June 2004             p 28 Reducing postprocedure emesis [DOING IT BETTER: Putting research into practice]

WARESAK, MARGE RN, BSN

PATIENTS UNDERGOING procedures at my facility's cardiac electrophysiology (EP) lab typically receive I.V. procedural sedation with fentanyl (Sublimaze) and midazolam (Versed), which keep them sedated and comfortable throughout lengthy procedures. Unfortunately, in some patients these drugs also cause vomiting, which is particularly dangerous for a sedated patient. In addition, vomiting may trigger bleeding at vascular access sites.

Nurses in the EP lab and those receiving patients postprocedure believed that, despite the use of the antiemetic promethazine (Phenergan), too many patients were still suffering from nausea and vomiting. So the nursing staff decided to collect data on these occurrences ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: